Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

High pulse rate. on thyroid medication, lowered dosage prescribed. pulse rate in lower now. Normal level ?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
My heart rate has been running high (90-110) but my doctor thought my thyroid med was too high (after blood testing) and lowered it about a month ago. I've now been running high 70's to 80's, but when on my elliptical, it jumps to mid-150's after only 3 minutes. Is this okay? Am I just being hypervigilant?
Posted Thu, 26 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Praveen Tayal 48 minutes later

Thanks for posting your query.

Having a heart rate of high 70s to 80s is absolutely normal. While doing exercise, even a mild exercise can cause a rise in heart rate by 50% within first 90 seconds of beginning the exercise.

Increase in heart rate to near 150 is not troublesome as long as there are no ECG changes associated with this high heart rate. This is the way our heart compensates for the increase workload.

Still it would be better to get the following investigations done to rule out cardiac related problems.

1. ECG in all leads with a rhythm strip in lead 2.
2. Echocardiography
3. Tread mill test
4. Thallium scan (Myocardial perfusion scintigraphy) in case abnormality is found in above tests.

I hope this answers your query effectively. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor